Volume 14, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Adams operations in smooth $K$–theory

Ulrich Bunke

Geometry & Topology 14 (2010) 2349–2381
Abstract

We show that the Adams operation Ψk, k {1,0,1,2,}, in complex K–theory lifts to an operation Ψ̂k in smooth K–theory. If V X is a K–oriented vector bundle with Thom isomorphism ThomV , then there is a characteristic class ρk(V ) K[1k]0(X) such that Ψk(ThomV (x)) = ThomV (ρk(V ) Ψk(x)) in K[1k](X) for all x K(X). We lift this class to a K̂0()[1k]–valued characteristic class for real vector bundles with geometric Spinc–structures.

If π: E B is a K–oriented proper submersion, then for all x K(X) we have Ψk(π!(x)) = π!(ρk(N) Ψk(x)) in K[1k](B), where N E is the stable K–oriented normal bundle of π. To a smooth K–orientation oπ of π we associate a class ρ̂k(oπ) K̂0(E)[1k] refining ρk(N). Our main theorem states that if B is compact, then Ψ̂k(π̂!(x̂)) = π̂(ρ̂k(oπ) Ψ̂k(x̂)) in K̂(B)[1k] for all x̂ K̂(E). We apply this result to the e–invariant of bundles of framed manifolds and ρ–invariants of flat vector bundles.

Keywords
Adams operations, differential $K$–theory
References
Publication
Received: 28 April 2009
Accepted: 20 August 2010
Published: 20 November 2010
Proposed: Peter Teichner
Seconded: Ralph Cohen, Steven Ferry
Authors
Ulrich Bunke
Fakultät für Mathematik
Universität Regensburg
93040 Regensburg
Germany
http://www.mathematik.uni-regensburg.de/Bunke/